Hail, Polk
- When
- March 8, 5:25 AM CST
- Where
- Polk County, 3 mi S of Half Way
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.567, -93.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 8, 3:23 AM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 323 AM CST WED MAR 8 2006 .DISCUSSION... MAIN CONCERN IS RAIN/THUNDERSTORM TIMING...STORM SEVERITY...AREAL COVERAGE...AND RAINFALL AMOUNTS THROUGH THURSDAY. SURFACE LOW PRESSURE ALONG THE SW KS/SE CO BORDER IS HELPING TO FOCUS STRONG SSW-LY LOW LEVEL FLOW FROM OK INTO EASTERN KS AND MO. WHILE 850MB JET OF 50-60 KT IS RESULTING IN SCATTERED ELEVATED CONVECTION. THERE IS VERY LITTLE TO HANG MY HAT ON AS FAR AS SIGNIFICANT UPPER LEVEL FEATURES OVER THE REGION ATTM...WITH ONLY A WEAK MIDLEVEL LEAD SHORTWAVE MOVING NORTHEAST THROUGH NW OK/SOUTH CNTRL KS. SO WHILE LOW LEVEL MOISTURE TRANSPORT WILL CONTINUE TO BE STRONG THE REST OF TONIGHT INTO THE MORNING HOURS...THE BETTER FOCUS FOR ANY TYPE OF SYNOPTIC SCALE LIFT WILL OCCUR WHERE THE STRONG LOW LEVEL JET INTERSECTS A FRONTAL BOUNDARY THAT EXTENDS FROM NE KS INTO SOUTHERN IL. CANT RULE OUT SOME ISOLATED SEVERE ELEVATED CONVECTION (LARGE HAIL) IN THE WARM SECTOR OVER THE FORECAST AREA. INTO THE MORNING HOURS GIVEN THE STRENGTH OF THE LOW LEVEL JET AND INCREASING INSTABILITY ABOVE 850 MB OVER THE WESTERN PORTION OF THE FORECAST AREA. POTENT UPPER LEVEL SYSTEM NOW ALONG THE CA/SOUTHERN NV/AZ BORDER WILL MOVE EAST INTO NORTHERN TX BY THU MORNING THEN ENE THROUGH CENTRAL/SOUTHERN MO IN THE AFTERNOON/EARLY EVENING THU. THIS TIMING IS SOMEWHAT SLOWER THAN LAST NIGHTS MODEL RUNS...BUT THERE IS GOOD MODEL CONSISTENCY WITH THIS SYSTEM...SO THE GENERAL SYNOPTIC SETUP LOOKS FAIRLY CERTAIN. ADDITIONAL WEAK UPPER IMPULSES WILL MOVE QUICKLY NORTHEAST AHEAD OF THE MAIN SYSTEM. SURFACE WAVE NOW OVER SW KS WILL MOVE NORTHEAST INTO NORTHERN MO LATE TONIGHT AND ANOTHER SURFACE LOW WILL DEVELOP IN ASSOCIATION WITH THE MAIN UPPER SYSTEM NEAR THE TX PANHANDLE LATE TODAY AND THEN SLOWLY MOVE ENE INTO SOUTHERN MO ON THU. IN SHORT...THERE WILL FINALLY BE A LOW LEVEL FOCUS FOR CONVECTION TO DEVELOP OR ADVECT INTO THE REGION...MAINLY TONIGHT AND THURSDAY. CONVECTION SHOULD REDEVELOP BY MID AFTERNOON NEAR NEAR THE SURFACE LOW OVER NW MO EASTERN KS WHERE FORECAST POINT SOUNDINGS INDICATE THAT WEAK CAP SHOULD BREAK RESULTING IN 100 MB MLCAPES OF APPROACHING 1500 J/KG. BELIEVE CONVECTION WILL THEN DEVELOP SSW ALONG THE SURFACE BOUNDARY OVER SE KS AND WESTERN MO LATE TODAY AND TONIGHT. DEEP LAYER SHEAR MORE THAN ADEQUATE TO FOR SUPERCELLS GIVEN THE STRONG 500MB FLOW (55-60KT). EXPECT THAT SEVERE STORM ELEMENTS WILL RUN THE FULL SPECTRUM GIVEN THE MODERATE INSTABILITY...STRONG SHEAR. SEE NO REASON NOT MAINTAIN THE PRESENT HWO WORDING FOR THE POSSIBILITY OF TORNADOES GIVEN ADEQUATE (BUT NOT OFF THE CHART) 0-1KM AND 0-3KM HELICITY. STORM BOUNDARIES MAY ALSO LOCALLY ENHANCE THE BACKGROUND SYNOPTIC SCALE LOW LEVEL HELICITY. STORMS WILL LIKELY FORM INTO ONE OR TWO COMPLEXES ALONG THE FRONT TONIGHT AS THEY MOVE THROUGH THE REGION. IN ADDITION TO THE ABOVE SCENARIO...LOW LEVEL MOISTURE TRANSPORT IS ENHANCED WITH THE STRENGTHENING NOCTURNAL LOW LEVEL JET AGAIN TONIGHT...WITH THE BEST MOISTURE TRANSPORT OVER MY EASTERN COUNTIES AND POINTS EAST TONIGHT INTO THURSDAY. WILL MENTION THE CHANCE FOR HEAVY RAIN WHERE DEEMED APPROPRIATE...WITH THE BEST CHANCE FOR HEAVY RAIN AFTER 06Z TONIGHT. WITH PWATS OF 1.25 INCHES...MANY AREAS WILL GET SOME GOOD RAINFALL. YOU CAN GET FLOODING DURING A DROUGHT...BUT ANTECEDENT CONDITIONS WILL LIKELY GREATLY LIMIT WIDESPREAD FLOOD POTENTIAL. HEAVIEST RAIN WILL MOVE EAST OF THE AREA BEFORE MIDDAY THURSDAY AS STRONG LOW LEVEL WARM AIR ADVECTION/ISENTROPIC ASCENT MOVES EAST. HOWEVER...SOME ASCENT UP THE NORTHWEST SIDE OF THE UPPER LOW WILL ALLOW PRECIPITATION TO LINGER FOR MOST OF THE DAY BEFORE TAPERING OFF DURING THE EVENING. RAIN/CLOUDS WILL KEEP TEMPERATURES FAIRLY STEADY IN THE 50S DURING THE DAY THU. MADE FEW CHANGES BEYOND THURSDAY NIGHT. BROAD LONGWAVE TROUGH OVER THE WESTERN AND CENTRAL U.S. WILL KEEP THE WEATHER ACTIVE INTO EARLY NEXT WEEK. DSA && .AVIATION... FOR THE 06Z TAFS...PRETTY DECENT WIND SHEAR ONGOING THIS EVENING AT BOTH JLN/SGF WITH WIND PROFILERS/88D VAD PROFILER SHOWING FROM 45 TO 50 KTS JUST OFF THE SURFACE. CONVECTION DEVELOPING OVER NORTH CENTRAL OKLAHOMA LATE THIS EVENING IN RESPONSE TO STRONG SHORTWAVE SHIFTING NORTHEAST INTO NORTHERN OKLAHOMA/SOUTHERN KANSAS. STORMS EXPECTED TO SHIFT NORTHEAST INTO THE JLN AREA BY 08 TO 09Z AND SGF A COUPLE HOURS LATER. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CST WED MAR 8 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 400 AM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THROUGH SUNRISE. WEATHER HAZARDS EXPECTED: ISOLATED SEVERE THUNDERSTORMS WITH ONE INCH HAIL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH SUNRISE. DISCUSSION: ELEVATED INSTABILITY...MODEST SHEAR AND INCREASING MOISTURE WILL AID IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS THROUGH SUNRISE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY MORNING WITH THE CONTINUATION OF NON SEVERE STORMS THROUGH NOON. THE RISK OF SEVERE WEATHER WILL INCREASE WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY AS A MORE POTENT STORM SYSTEM TRACKS INTO THE REGION. THUNDERSTORMS...SOME SEVERE...WILL SPREAD ACROSS THE OUTLOOK AREA WEDNESDAY NIGHT AS AN APPROACHING COLD FRONT INTERACTS WITH A WARM...MOIST AND UNSTABLE ATMOSPHERE. SUFFICIENT WIND SHEAR... OR THE CHANGE IN WIND SPEED AND...OR DIRECTION WITH HEIGHT...WILL BE PRESENT TO SUPPORT SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS AND POSSIBLY A FEW TORNADOES CAN BE EXPECTED WEDNESDAY NIGHT THROUGH EARLY THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNRISE. HOWEVER EMERGENCY MANAGERS AND SPOTTERS SHOULD BE PREPARED FOR SPOTTER ACTIVATION WEDNESDAY NIGHT AND THURSDAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT/DSA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 316 AM CST WED MAR 8 2006 MOZ077-088-080945- BARTON-JASPER- 316 AM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR BARTON AND JASPER COUNTIES UNTIL 345 AM CST... AT 314 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PURCELL...OR 10 MILES NORTHWEST OF CARTHAGE...AND MOVING NORTHEAST AT 40 MPH. PEOPLE IN NORTHERN JASPER AND SOUTHEASTERN BARTON COUNTIES... INCLUDING THE CITIES OF PURCELL...ALBA...JASPER AND GOLDEN CITY... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL IS EXPECTED WITH THIS STORM. JLT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 343 AM CST WED MAR 8 2006 KSZ073-097-MOZ066-077-081045- BARTON-BOURBON-CRAWFORD-VERNON- 343 AM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR BARTON...BOURBON...CRAWFORD AND VERNON COUNTIES UNTIL 445 AM CST... AT 339 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF REDFIELD TO WEIR...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF FORT SCOTT TO WEIR...AND MOVING NORTHEAST AT 45 MPH. THESE STORMS WILL BE... NEAR FULTON BY 350 AM CST. NEAR MULBERRY BY 355 AM CST. NEAR LIBERAL BY 400 AM CST. NEAR VERDELLA BY 405 AM CST. NEAR NEVADA BY 415 AM CST. NEAR SHELDON BY 420 AM CST. PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS. JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 AM CST WED MAR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM HAIL PITTSBURG 37.41N 94.70W
03/08/2006 E0.75 INCH CRAWFORD KS BROADCAST MEDIA
&&
DSASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 422 AM CST WED MAR 8 2006 MOZ078-089-081100- CEDAR-DADE- 422 AM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR CEDAR AND DADE COUNTIES UNTIL 500 AM CST... AT 419 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF EL DORADO SPRINGS TO 7 MILES NORTH OF GOLDEN CITY...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF EL DORADO SPRINGS TO 9 MILES EAST OF LAMAR...AND MOVING NORTHEAST AT 60 MPH. PEOPLE IN CEDAR AND NORTHERN DADE COUNTIES...INCLUDING THE CITIES OF GREENFIELD AND STOCKTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS. JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 AM CST WED MAR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL LAMAR 37.49N 94.28W
03/08/2006 M0.75 INCH BARTON MO LAW ENFORCEMENT
&&
GHATCHThe Springfield radar (KSGF), 39 km away, was scanning. The volume nearest the first event began at 11:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493752.